Arkansas, 2012

Flooding and Lightning Strikes in Arkansas, December 4, 2012

December 4, 2012 · NWS LZK · 4 events in 3 counties and zones

A cold front, accompanied by numerous thunderstorms, moved through Arkansas on the 4th. The storms brought very frequent lightning, with more than 11,000 cloud-to-ground lightning strikes recorded in the state, along with some locally heavy rain, some street flooding, and small hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$300,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

A cold front, accompanied by numerous thunderstorms, moved through Arkansas on the 4th. The storms brought very frequent lightning, with more than 11,000 cloud-to-ground lightning strikes recorded in the state, along with some locally heavy rain, some street flooding, and small hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Dec 4, 5:45 AM CST, 5 hours 19 minutes earlier.

Area forecast discussion, Dec 4, 5:45 AM CST, 5 hours 19 minutes before
AREA FORECAST DISCUSSION...UPDATE FOR AVIATION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
545 AM CST TUE DEC 4 2012

.AVIATION...

A COLD FRONT IS CURRENTLY SLOWLY MOVING SE INTO AR AND DEVELOPING
SHOWERS AND THUNDERSTORMS. OVERALL MVFR CEILINGS AT MOST TAF SITES
WITH PATCHY VFR AND IFR CEILINGS ACROSS ARKANSAS. TAFS WILL HAVE
EITHER PREDOMINATE RAIN AND SHOWERS...WITH TEMPO GROUPS OF
THUNDERSTORMS. THE STORMS WILL AFFECT NORTHERN TAFS FROM 12Z TO
14Z...CENTRAL SITES 16Z TO 20Z...THEN SOUTHERN TAFS 19Z TO 00Z.
OVERALL MVFR CEILINGS AND VISIBILITY WITH STORMS. THROUGH THE DAY
THE COLD FRONT WILL SLOWLY PROGRESS THROUGH THE STATE. WINDS AHEAD
OF THE FRONT WILL BE SOUTH AT 10 TO 20 KNOTS...WHILE BEHIND THE
FRONT NW TO N 10 TO 20 KNOTS. WIND SHEAR WILL BE PRESENT SURFACE TO
2K FT OUT OF THE SW 30 TO 40 KNOTS AHEAD OF THE FRONT. THE FRONT MAY
STALL OVER SOUTHERN AR LATE TODAY. (59)

&&

.PREV DISCUSSION... /ISSUED 338 AM CST TUE DEC 4 2012/

.SHORT TERM...TODAY THROUGH FRIDAY NIGHT
AN UPPER LEVEL TROUGH WILL BE MOVING THROUGH ARKANSAS TODAY AND WILL
REACH THE EAST COAST WEDNESDAY. NORTHWEST FLOW WEDNESDAY OVER
ARKANSAS WILL TURN SOUTHEAST THURSDAY AS A BROAD TROUGH DEVELOPS
OVER MUCH OF THE COUNTRY AND DEEPENS FRIDAY.

THE COLD FRONT IS JUST GETTING INTO NORTHWEST ARKANSAS WITH SHOWERS
AND THUNDERSTORMS. A FEW SHOWERS ALSO DEVELOPED ACROSS CENTRAL
ARKANSAS. TEMPERATURES AND DEW POINTS WERE IN THE 60S ACROSS MOST OF
THE AREA.

THE FRONT WILL MOVE THROUGH THE STATE TODAY AND EXIT THE SOUTHEAST
CORNER TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE
AREA TODAY AND ENDING TONIGHT. SEVERE THUNDERSTORMS ARE NOT EXPECTED
TODAY DUE TO LIMITED SHEAR. HIGH PRESSURE MOVES INTO THE AREA
TONIGHT AND WEDNESDAY. TEMPERATURES WILL BE COOLER BEHIND THE FRONT
BUT ONLY ABOUT 5 TO 10 DEGREES. ANOTHER COLD FRONT MOVES INTO NORTH
ARKANSAS FRIDAY WITH THE NEXT CHANCE OF SHOWERS AND ISOLATED
THUNDERSTORMS.

&&

.LONG TERM...SATURDAY THROUGH MONDAY
THE EXTENDED FORECAST WILL HAVE PERIODS OF RAIN AND OVERALL ABOVE
NORMAL TEMPERATURES. MODEL FEATURES HAVE A OVERALL STALLED FRONTAL
BOUNDARY OVER MISSOURI...WITH A MOIST SOUTH FLOW OVER AR. THE UPPER
VERY BROAD TROUGH OVER THE CENTRAL U.S. HAS SOME SHORT WAVE ENERGY
IN IT FOR THE ENTIRE EXTENDED PERIOD...HENCE SLIGHT TO CHANCE
CONVECTION IS IN THE FORECAST ALL DAYS.

GRADUALLY ON SUNDAY TO MONDAY...THE UPPER PATTERN BECOMES MORE SW
INTO THE SOUTHERN PLAINS...AS THE UPPER TROUGH AND POSSIBLE CUT OFF
LOW OVER THE DESERT SOUTHWEST...DEEPENS OVER THE SOUTHERN ROCKIES.
THIS WILL KEEP SOME SHORT WAVE ENERGY SPREADING OVER AR. THE FRONTAL
BOUNDARY MAY SAG MORE SOUTH TO OVER AR ON MONDAY...BUT SOME
UNCERTAINTY DOES EXIST IN THE MOVEMENT OF THE FRONT.

MOSTLY CLOUDY SKIES WILL BE THE RULE THROUGH THE PERIOD WITH OVERALL
ABOVE NORMAL TEMPERATURES. A FINAL NOTE IS THE CONFIDENCE IN THIS
FORECAST IS LOW TO AVERAGE BASED ON THE DIFFERENCES SEEN IN THE
MODELS.
&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     66  41  61  37 /  90  10   0   0
CAMDEN AR         74  51  66  45 /  70  20  10   0
HARRISON AR       64  37  63  39 /  90  10   0   0
HOT SPRINGS AR    70  46  65  40 /  80  10   0   0
LITTLE ROCK   AR  70  46  65  40 /  70  10   0   0
MONTICELLO AR     74  52  66  45 /  80  40  10   0
MOUNT IDA AR      70  44  65  39 /  80  10   0   0
MOUNTAIN HOME AR  64  38  61  37 / 100  10   0   0
NEWPORT AR        67  43  62  37 /  80  10   0   0
PINE BLUFF AR     71  50  66  43 /  80  30   0   0
RUSSELLVILLE AR   68  40  64  38 / 100  10   0   0
SEARCY AR         68  43  64  39 /  80  10   0   0
STUTTGART AR      70  48  65  41 /  80  20   0   0
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...51 / LONG TERM...59
Hazardous weather outlook, Dec 4, 5:00 AM CST, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CST TUE DEC 4 2012

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-051100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CST TUE DEC 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL SLOWLY MOVE INTO ARKANSAS TODAY AND TONIGHT...AND
DEVELOP SHOWERS AND THUNDERSTORMS. THE OVERALL THREAT OF ANY
STRONG STORMS WILL BE VERY LOW AND BE VERY ISOLATED IF ANY FORM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE FRONT IS THEN EXPECTED TO PUSH OUT OF ARKANSAS BY WEDNESDAY
MORNING. DRY WEATHER IS FORECAST FOR WEDNESDAY AND THURSDAY. THEN
THE NEXT CHANCE OF RAIN WILL BE FRIDAY AND INTO THE WEEKEND WITH
ANOTHER COLD FRONT AS IT SLOWLY APPROACHES ARKANSAS...THEN
GRADUALLY MOVES OUT OF THE STATE ON MONDAY. AT THIS TIME THE
FRONT MAY STALL OVER THE STATE AND AREAS OF HEAVIER RAIN MAY
MATERIALIZE. OTHERWISE AT THIS TIME THE OVERALL THREAT OF SEVERE
STORMS WITH THIS FRONT ARE VERY LOW AND ONLY ISOLATED IF ANY FORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

59

In the hours before

Special weather statement, Dec 4, 7:28 AM CST, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
728 AM CST TUE DEC 4 2012

ARZ014-021>024-031>033-041430-
CLEBURNE AR-CONWAY AR-FAULKNER AR-JOHNSON AR-POPE AR-STONE AR-VAN
BUREN AR-WHITE AR-
728 AM CST TUE DEC 4 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WHITE...VAN BUREN...
SOUTHERN STONE...NORTHERN POPE...NORTHEASTERN JOHNSON...NORTHERN
FAULKNER...NORTHERN CONWAY AND CLEBURNE COUNTIES UNTIL 830 AM CST...

AT 724 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST OF
CONCORD TO 2 MILES NORTHWEST OF FAIRFIELD BAY MARINA TO 7 MILES NORTH
OF CLAUDE TO 6 MILES WEST OF SOLO...AND MOVING SOUTHEAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  HEBER SPRINGS...      GREERS FERRY LAKE...  FAIRFIELD BAY...
  CLINTON...            WHIPPLE...            TWIN GROVES...
  ST. VINCENT...        SOLO...               SMYRNA...
  SHIRLEY...            ROSE BUD...           QUITMAN...
  PANGBURN...           MT EVANS...           MIDDLETON...
  MALLET TOWN...        LUBER...              LANTY...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!

LAT...LON 3539 9166 3530 9198 3528 9232 3528 9289
      3571 9329 3569 9275 3571 9240 3582 9206
TIME...MOT...LOC 1328Z 312DEG 23KT 3567 9195 3558 9230
          3556 9263 3557 9305

44
Special weather statement, Dec 4, 8:16 AM CST, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
816 AM CST TUE DEC 4 2012

ARZ022-023-031-037>039-041500-
CONWAY AR-PERRY AR-POPE AR-SCOTT AR-VAN BUREN AR-YELL AR-
816 AM CST TUE DEC 4 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN YELL...SOUTHERN VAN
BUREN...EASTERN SCOTT...SOUTHEASTERN POPE...WESTERN PERRY AND CONWAY
COUNTIES UNTIL 900 AM CST...

AT 811 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF MT
EVANS TO 3 MILES WEST OF POTTSVILLE TO 6 MILES SOUTHEAST OF
STONEHOUSE REC AREA...AND MOVING EAST AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  RUSSELLVILLE...       DANVILLE...           CLINTON...
  WHIPPLE...            ST. VINCENT...        SOLGOHACHIA...
  POTTSVILLE...         PLAINVIEW...          PETIT JEAN SP...
  PETIT JEAN RIVER WMA...                     PETIT JEAN MTN...
  OLA...                NIMROD LAKE...        MOSLEY...
  MIDDLETON...          LANTY...              LAKE ATKINS...
  JERUSALEM...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 83 AND 106.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!

LAT...LON 3555 9228 3522 9264 3489 9325 3490 9383
      3523 9320 3564 9266
TIME...MOT...LOC 1416Z 267DEG 24KT 3559 9258 3524 9306
          3496 9360

/28
Special weather statement, Dec 4, 8:31 AM CST, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
831 AM CST TUE DEC 4 2012

ARZ016-022>025-031>034-039-044>047-041530-
CLEBURNE AR-CONWAY AR-FAULKNER AR-INDEPENDENCE AR-JACKSON AR-LONOKE
AR-MONROE AR-PERRY AR-POPE AR-PRAIRIE AR-PULASKI AR-VAN BUREN
AR-WHITE AR-WOODRUFF AR-
831 AM CST TUE DEC 4 2012

...SIGNIFICANT WEATHER ADVISORY FOR WOODRUFF...WHITE...EXTREME
SOUTHEASTERN VAN BUREN...NORTHEASTERN PULASKI...NORTHERN PRAIRIE...
EASTERN POPE...EXTREME NORTHEASTERN PERRY...NORTHWESTERN MONROE...
NORTHERN LONOKE...SOUTHERN JACKSON...EXTREME SOUTHEASTERN
INDEPENDENCE...FAULKNER...CONWAY AND SOUTHERN CLEBURNE COUNTIES UNTIL
930 AM CST...

AT 828 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST OF
ALGOA TO 5 MILES NORTHEAST OF GRAVEL HILL TO 2 MILES SOUTH OF
JERUSALEM...AND MOVING SOUTHEAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  SEARCY...             MAUMELLE...           LITTLE ROCK AFB...
  JACKSONVILLE...       DES ARC...            CONWAY...
  CABOT...              BRINKLEY...           AUGUSTA...
  WOOSTER...            WEST POINT...         WARD...
  VILONIA...            TWIN GROVES...        TUPELO...
  TOAD SUCK...          THURMAN...            SYLVANIA...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 107 AND 218.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!

LAT...LON 3499 9105 3499 9114 3492 9114 3491 9111
      3489 9111 3481 9144 3485 9243 3543 9300
      3539 9200 3561 9118 3545 9103 3501 9103
TIME...MOT...LOC 1430Z 322DEG 31KT 3551 9122 3532 9193
          3535 9282

/28
Special weather statement, Dec 4, 8:57 AM CST, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
857 AM CST TUE DEC 4 2012

ARZ022-031-032-037>044-052>054-041555-
CLARK AR-CONWAY AR-FAULKNER AR-GARLAND AR-HOT SPRING AR-MONTGOMERY
AR-PERRY AR-PIKE AR-POLK AR-POPE AR-PULASKI AR-SALINE AR-SCOTT
AR-YELL AR-
857 AM CST TUE DEC 4 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN YELL...SOUTHEASTERN
SCOTT...NORTHWESTERN SALINE...WESTERN PULASKI...SOUTHEASTERN POPE...
NORTHEASTERN POLK...NORTHERN PIKE...PERRY...MONTGOMERY...NORTHWESTERN
HOT SPRING...GARLAND...SOUTHWESTERN FAULKNER...CONWAY AND EXTREME
NORTHWESTERN CLARK COUNTIES UNTIL 1000 AM CST...

AT 850 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 2 MILES EAST OF ST.
VINCENT TO 11 MILES NORTHWEST OF ODEN...AND MOVING SOUTH AT 35 MPH.

ADDITIONALLY...A FEW STRONG STORMS HAD DEVELOPED BETWEEM BIGELOW AND
OVERCUP.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  PINEY...              WEST LITTLE ROCK...   PERRYVILLE...
  MT IDA...             MORRILTON...          MAUMELLE...
  LAKE OUACHITA...      LAKE MAUMELLE...      LAKE HAMILTON...
  LAKE GREESON...       HOT SPRINGS...        WILLIAMS JUNCTION...
  TOAD SUCK...          ST. VINCENT...        SOLGOHACHIA...
  SEGUR...              ROLAND...             ROCKWELL...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 95 AND 120.

THIS INCLUDES INTERSTATE 430 BETWEEN MILE MARKERS 3 AND 10.

THIS INCLUDES INTERSTATE 630 BETWEEN MILE MARKERS 6 AND 7.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!

LAT...LON 3539 9262 3472 9235 3406 9378 3473 9406
TIME...MOT...LOC 1454Z 341DEG 29KT 3526 9268 3469 9393

/28
Special weather statement, Dec 4, 9:28 AM CST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
928 AM CST TUE DEC 4 2012

ARZ031>034-039-043>047-041630-
CONWAY AR-FAULKNER AR-LONOKE AR-MONROE AR-PERRY AR-PRAIRIE AR-PULASKI
AR-SALINE AR-WHITE AR-WOODRUFF AR-
928 AM CST TUE DEC 4 2012

...SIGNIFICANT WEATHER ADVISORY FOR WOODRUFF...SOUTHERN WHITE...
EASTERN SALINE...PULASKI...PRAIRIE...NORTHEASTERN PERRY...NORTHERN
MONROE...NORTHERN LONOKE...SOUTHERN FAULKNER AND SOUTHEASTERN CONWAY
COUNTIES UNTIL 1030 AM CST...

AT 924 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF
HICKORY RIDGE TO NEAR TOAD SUCK...AND MOVING SOUTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  WEST LITTLE ROCK...   SW LITTLE ROCK...     SHERWOOD...
  SEARCY...             N LITTLE ROCK ARPT... NORTH LITTLE ROCK...
  MAUMELLE...           LONOKE...             LITTLE ROCK AFB...
  JACKSONVILLE...       HAZEN...              DWNTWN LITTLE ROCK...
  LITTLE ROCK ARPT...   DES ARC...            DE VALLS BLUFF...
  CONWAY...             CABOT...              BRINKLEY...

THIS INCLUDES INTERSTATE 30 BETWEEN MILE MARKERS 130 AND 142.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 114 AND 218.

THIS INCLUDES INTERSTATE 430 BETWEEN MILE MARKERS 2 AND 12.

THIS INCLUDES INTERSTATE 440 BETWEEN MILE MARKERS 1 AND 14.

THIS INCLUDES INTERSTATE 530 BETWEEN MILE MARKERS 1 AND 5.

THIS INCLUDES INTERSTATE 630 BETWEEN MILE MARKERS 1 AND 7.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!

LAT...LON 3499 9105 3499 9114 3492 9114 3491 9111
      3487 9111 3486 9109 3476 9110 3462 9237
      3515 9272 3535 9104 3501 9103
TIME...MOT...LOC 1528Z 333DEG 23KT 3525 9100 3507 9255

/28
Special weather statement, Dec 4, 10:18 AM CST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1018 AM CST TUE DEC 4 2012

ARZ032>034-039-041>047-052>057-062-041720-
ARKANSAS AR-CLARK AR-DALLAS AR-FAULKNER AR-GARLAND AR-GRANT AR-HOT
SPRING AR-JEFFERSON AR-LONOKE AR-MONROE AR-MONTGOMERY AR-PERRY
AR-PIKE AR-PRAIRIE AR-PULASKI AR-SALINE AR-WHITE AR-WOODRUFF AR-
1018 AM CST TUE DEC 4 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WOODRUFF...SOUTHERN
WHITE...SALINE...PULASKI...PRAIRIE...PIKE...SOUTHEASTERN PERRY...
SOUTHEASTERN MONTGOMERY...MONROE...LONOKE...EXTREME NORTHWESTERN
JEFFERSON...HOT SPRING...NORTHERN GRANT...GARLAND...SOUTHERN
FAULKNER...EXTREME NORTHWESTERN DALLAS...CLARK AND EXTREME NORTHERN
ARKANSAS COUNTIES UNTIL 1115 AM CST...

AT 1016 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST OF COLT
TO NEAR GREYSTONE TO 4 MILES NORTHWEST OF WILLIAMS JUNCTION TO 8
MILES EAST OF DIERKS...AND MOVING SOUTHEAST AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THESE STORMS...
ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  PINEY...              WEST LITTLE ROCK...   SW LITTLE ROCK...
  SHERWOOD...           PERRYVILLE...         N LITTLE ROCK ARPT...
  NORTH LITTLE ROCK...  MURFREESBORO...       MAUMELLE...
  MALVERN...            LONOKE...             LITTLE ROCK AFB...
  LAKE OUACHITA...      LAKE MAUMELLE...      LAKE HAMILTON...
  LAKE GREESON...       JACKSONVILLE...       HOT SPRINGS...

THIS INCLUDES INTERSTATE 30 BETWEEN MILE MARKERS 54 AND 142.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 131 AND 218.

THIS INCLUDES INTERSTATE 430 BETWEEN MILE MARKERS 1 AND 12.

THIS INCLUDES INTERSTATE 440 BETWEEN MILE MARKERS 1 AND 14.

THIS INCLUDES INTERSTATE 530 BETWEEN MILE MARKERS 1 AND 18.

THIS INCLUDES INTERSTATE 630 BETWEEN MILE MARKERS 1 AND 7.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!

LAT...LON 3457 9105 3443 9252 3384 9329 3395 9337
      3394 9353 3401 9383 3417 9383 3419 9393
      3500 9286 3518 9104 3501 9103 3499 9114
      3492 9114 3474 9110 3473 9104
TIME...MOT...LOC 1619Z 333DEG 25KT 3509 9093 3498 9205
          3491 9281 3409 9387

/28

The radar

The Little Rock radar (KLZK), 73 km away, was scanning. The volume nearest the first event began at 17:03 UTC.

Open the radar archive at this moment

Event by event

2 lightning, 2 flood. Local standard time, as filed.

Lightning, Garland

When
December 4, 11:04 AM CST
Where
Garland County, 0.8 mi E of Ozark Lithia
Property damage
$120,000
Reported by
NWS Storm Survey
Coordinates
34.600, -93.006

Lightning struck a pine tree, then traveled to the ground, where the electrical charge forked. One fork went to a workshop, knocking out the power and melting the breakers in the breaker box. The other fork traveled to a downspout on a house and then up along the gutter on the front of the house. Beams holding up the porch roof were splintered but remained enough intact to support the roof. The lightning then traveled to the flashing on the roof, subsequently setting fire to the roof vents and the roof. Water ran into the house, ruining expensive wood flooring and damaging some furnishings.

Lightning, Garland

When
December 4, 11:07 AM CST
Where
Garland County, 1.29 mi WSW of Pettyview
Property damage
$130,000
Reported by
NWS Storm Survey
Coordinates
34.396, -93.192

Lightning struck a large pine tree and then jumped to an adjacent house, setting it on fire. The house was a total loss, as was a motorcycle parked in front of the house.

Flood, Lonoke

When
December 4, 12:00 PM CST to 1:00 PM CST
Where
Lonoke County, 1.76 mi NNW of Lonoke to 1.86 mi S of Lonoke
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
34.802, -91.935

Street flooding occurred in Lonoke.

Flood, Jefferson

When
December 4, 12:45 PM CST to 2:30 PM CST
Where
Jefferson County, 1.1 mi WSW of White Hall to 0.84 mi S of Sorrells
Cause
Heavy Rain
Property damage
$50,000
Reported by
Trained Spotter
Coordinates
34.264, -92.118

Street flooding occurred in the Pine Bluff area.

What these are

Lightning
A lightning strike that killed, injured or caused damage.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2012Every state in 2012This day in weather historyWarnings in Arkansas, December 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 416522, 416520, 415670, 415671.